Request an appointment

Chat with Us

logo-aldara
Please Wait...
Close Appointment

Seizures “Convulsions” (Adults)

We think that it is alright for you to leave hospital now. We have checked you and you seem well however if any of the following symptoms do return, we suggest you ask someone to bring you back to your nearest emergency department as soon as possible:

  • uncontrollable jerking and shaking – called a "fit"

  • losing awareness and staring blankly into space

  • becoming stiff

  • strange sensations – such as a "rising" feeling in the tummy, unusual smells or tastes, and a tingling feeling in your arms or legs collapsing

  • Sometimes you might pass out and not remember what happened.


 

First aid for any type of seizure

First aid for seizures involves keeping the person safe until the seizure stops by itself.

There are many types of seizures. Most seizures end after a few minutes.

  • Stay with the person until the seizure ends and he or she is fully awake. After it ends, help the person sit in a safe place. Once they are alert and able to communicate, tell them what happened in very simple terms.

  • Comfort the person and speak calmly.

  • Check to see if the person is wearing or a medical bracelet or other emergency information.

  • Keep yourself and other people calm.

  • Offer to call a taxi or another person to make sure the person gets home safely.


 

Seizure Medicines

Never stop taking seizure medicines without talking with your doctor. DO NOT stop taking your seizure medicines just because your seizures have stopped.

  • DO NOT skip a dose.

  • Get refills before you run out.

  • Keep seizure medicines in a safe place, away from children.

  • Store medicines in a dry place, in the bottle that they came in. Throw away all old bottles.


If you miss a dose:

  • Take it as soon as you remember.

  • Check with your doctor about what to do if you miss a dose for more than a few hours. There are many seizure medicines with different dosing schedules.

  • If you miss more than one dose, talk with your doctor or nurse.